Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 55, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at May 29, 2017, 9:19 PM CDT for Sabine County, San Augustine County, Texas. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- May 29, 2017, 9:19 PM CDT (02:19 UTC)
- Expired
- May 31, 2017, 1:00 AM CDT
- In force
- 28 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Sabine County, TX, San Augustine County, TX
The radar
The Ft Polk radar (KPOE), 115 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ayish Bayou near San Augustine (AYIT2). The gauge peaked at 12.11 ft at May 29, 2017, 9:00 PM CDT.
- Action stage
- 11.5 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08039100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
088 WGUS44 KSHV 300219 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Shreveport LA 919 PM CDT Mon May 29 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC403-405-310219- /O.NEW.KSHV.FL.W.0055.170530T0219Z-170531T0600Z/ /AYIT2.1.ER.170530T0027Z.170530T0600Z.170530T1200Z.NO/ 919 PM CDT Mon May 29 2017 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Ayish Bayou Near San Augustine. * until late Tuesday night...or until the warning is cancelled. * AT 8:15 PM Monday The stage was 12.1 feet. * Minor flooding is occurring AND Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...The river will continue rising to near 12.5 feet by after midnight tomorrow. The river will fall below flood stage tomorrow morning. && LAT...LON 3156 9415 3155 9409 3139 9414 3130 9412 3130 9416 $$ 20
1 follow-up statement
386 WGUS84 KSHV 301404 FLSSHV Flood Statement National Weather Service Shreveport LA 904 AM CDT Tue May 30 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC403-405-301434- /O.CAN.KSHV.FL.W.0055.000000T0000Z-170531T0600Z/ /AYIT2.1.ER.170530T0027Z.170530T0215Z.170530T0430Z.NO/ 904 AM CDT Tue May 30 2017 The flood warning is cancelled for the Ayish Bayou Near San Augustine, Texas. * At 815 AM Tuesday The stage was 11.5 feet. * Fell below flood stage at 1130 PM Monday. * Flood stage is 12 feet. * Forecast...The river will continue to fall to 10.1 feet by Wednesday morning. Also the Ayish Bayou crested at 12.1 feet during Monday evening of Memorial Day. && LAT...LON 3156 9415 3155 9409 3139 9414 3130 9412 3130 9416 $$ VIII.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 29, 7:01 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, May 29, 7:01 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 701 PM CDT Mon May 29 2017 .AVIATION... VFR conditions will continue through much of the 30/00Z TAF period. A sct cu field should linger over portions of E TX/N LA this evening and much of the overnight hours, along and S of the H925 trough that will become stationary by 06Z near/just N of a TYR/GGG, to along the AR/LA line. Meanwhile, the extensive cirrus shield in place across much of E TX/N LA/SW AR will continue to diminish from W to E this evening, which may allow for patchy FG to develop by/shortly before daybreak Tuesday mainly S of a JDD, to JXI, to ELD line. Believe the more restricted vsbys and cigs will be at LFK after 09Z Tuesday, with the FG expected to lift/become VFR by 14-15Z. However, IFR/low MVFR cigs should develop shortly after daybreak over E TX S of I-20 across much of N LA, with these cigs eventually lifting/becoming VFR by 17-18Z. The VFR cigs appear to linger through the afternoon across E TX/N LA S of I-20 before diminishing by/shortly after the end of the 00Z TAF period. Lt/Vrb winds tonight will become ESE around 5kts after 16Z. /15/ && .PREV DISCUSSION... /issued 409 PM CDT Mon May 29 2017/ DISCUSSION... A large thick veil of debris cirrus is finally pushing over the Shreveport/Bossier metro area for a little warming for the rest of the Memorial Day. Surface winds are fighting back from the North with still lots of calm, but our 88D VAD wind is showing NW 5-10KTs. The frontal boundary is defuse with 60 dew points separating 50s to the North and muggy 70s to far South. Radar has been quiet since the mid to late morning mini flare up. Heating may yet trigger a few cells, but models have some QPF even during the overnight. So well see if sort of nocturnal development unfolds on the Rubik's cube of winds we have at this time. Little change expected with a continued chance for rain as the Westerlies lift a weak low across SW U.S., underneath a ridge over the NW U.S. (slow moving pattern with high over low) This old front will wash out and then even reactivate with SW flow aloft by late week. Then a 1021mb high will drop out of the mid West U.S. and Great lakes late next weekend with some delightful Northeast winds. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 68 85 67 85 / 20 20 20 30 MLU 67 84 66 85 / 40 50 20 30 DEQ 61 87 62 87 / 10 10 10 20 TXK 63 86 65 85 / 10 20 20 30 ELD 64 86 64 85 / 10 20 20 30 TYR 65 85 67 85 / 20 20 20 20 GGG 65 85 66 85 / 20 20 20 30 LFK 67 85 68 85 / 20 40 20 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 15
Hazardous weather outlook, May 29, 12:50 PM CDT, 8 hours 29 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 1250 PM CDT Mon May 29 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-301800- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1250 PM CDT Mon May 29 2017 This Hazardous Weather Outlook is for Southern Arkansas, for Northern Louisiana, for Eastern Texas and Southeast Oklahoma. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms will be possible this afternoon mainly around the stationary frontal boundary which stretches along the I-20 corridor. A marginal threat for a couple of isolated severe storms with damaging winds and large hail exists late today. However, any thunderstorm can be a danger with lightning to those caught outdoors. If thunder roars, go indoors. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... An unsettled weather pattern will continue through this week as the front drifts Northward. Scattered showers and thunderstorms will be possible each day as a result. However, no widespread hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters should not be needed through tonight. 24
In the hours before
Local storm report, May 29, 8:24 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
824 PM CDT MON MAY 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 4 ESE HALLSVILLE 32.49N 94.51W
05/28/2017 HARRISON TX LAW ENFORCEMENT
SHERIFF REPORTS LARGE TREE DOWN ACROSS THE
ROAD NEAR THE INTERSECTION OF FM ROAD 968
AND MUNTZ CUT OFF ROAD BLOCKING TRAFFIC.
&&
20Local storm report, May 29, 8:33 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
833 PM CDT MON MAY 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 3 ESE HALLSVILLE 32.48N 94.53W
05/28/2017 HARRISON TX NWS EMPLOYEE
SEVERAL TREES DOWN BETWEEN MILE MARKER 607
AND 608 IN INTERSTATE 20. WESTBOUND LANES
WERE BLOCKED DUE TO SEVERAL TREES DOWN
ACROSS THE ROAD.
&&
20Local storm report, May 29, 8:38 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
838 PM CDT MON MAY 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 3 ENE HALLSVILLE 32.51N 94.52W
05/28/2017 HARRISON TX LAW ENFORCEMENT
SHERIFF REPORTS SEVERAL LARGE TREES ACROSS
HWY 80 NEAR FIRE TOWER ROAD BLOCKING
TRAFFIC.
&&
20Local storm report, May 29, 8:51 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
851 PM CDT MON MAY 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TORNADO 4 SSE GOLDONNA 31.97N 92.88W
05/28/2017 WINN LA NWS STORM SURVEY
EF1 TORNADO SNAPPED AND UPROOTED NUMEROUS
HARDWOOD AND SOFTWOOD TREES. MAX WIND EST.
AT 95 MPH. PATH LENGTH WAS 1.14 MILES AND
PATH WIDTH WAS 564 YARDS.
&&
09Local storm report, May 29, 8:53 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
853 PM CDT MON MAY 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG SHREVEPORT 32.47N 93.80W
05/28/2017 CADDO LA PUBLIC
WIDESPREAD WIND DAMAGE ALONG WITH NUMEROUS
TREES DOWN ACROSS THE SOUTHERN SECTIONS OF
SHREVEPORT.
&&
20Local storm report, May 29, 9:10 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
910 PM CDT MON MAY 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM TORNADO 4 SE GOLDONNA 31.98N 92.86W
05/28/2017 WINN LA NWS STORM SURVEY
BRIEF EF1 TORNADO SNAPPED NUMEROUS TREES
ALONG LA-156 BETWEEN GOLDONNA AND CALVIN.
MAX WIND EST. 95 MPH. PATH LENGTH 0.12
MILES. PATH WIDTH 127 YARDS.
&&
09Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.